Advertisement

Journal of Fixed Point Theory and Applications

, Volume 19, Issue 3, pp 1953–1976 | Cite as

Recent contributions to fixed point theory of monotone mappings

  • M. Bachar
  • M. A. Khamsi
Article

Abstract

In this manuscript, we discuss the latest fixed point results of monotone mappings. The fixed point theory of such mappings has seen a tremendous interest in the last decade since the publication of Ran and Reurings paper in 2004. Fixed point theory for monotone mappings is useful and has many applications. For example when one is looking for a positive or negative solution, the use of the classical fixed point results is not adapted in this situation.

Keywords

Fixed point Integral delay equation Krasnoselskii iteration Lebesgue measure Monotone mapping Nonexpansive mapping Partially ordered 

Mathematics Subject Classification

Primary 46B20 45D05 Secondary 47E10 34A12 

Notes

Acknowledgements

The authors would like to extend their sincere appreciation to the Deanship of Scientific Research at King Saud University for funding this Research Group No. (RG-1435-079).

Conflict of interest The authors declare that they have no competing interests.

References

  1. 1.
    Abdou, A.N., Khamsi, M.A.: On monotone pointwise contractions in Banach and metric spaces. Fixed Point Theory Appl. 2015, 135 (2015). doi: 10.1186/s13663-015-0381-7 MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Alfuraidan, M.R.: Fixed points of monotone nonexpansive mappings with a graph. Fixed Point Theory Appl. 2015, 49 (2015). doi: 10.1186/s13663-015-0299-0 MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Alfuraidan, M.R., Bachar, M., Khamsi, M.A.: On monotone contraction mappings in modular function spaces. Fixed Point Theory Appl. 2015, 28 (2015). doi: 10.1186/s13663-015-0274-9 MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Alfuraidan, M.R., Khamsi, M.A.: Fixed points of monotone nonexpansive mappings on a hyperbolic metric space with a graph. Fixed Point Theory Appl. 2015, 44 (2015). doi: 10.1186/s13663-015-0294-5 MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Aksoy, A.G., Khamsi, M.A.: Nonstandard Methods in Fixed Point Theory. Springer-Verlag, New York (1990)CrossRefzbMATHGoogle Scholar
  6. 6.
    Argoubi, H., Jleli, M., Samet, B.: The study of fixed points for multivalued mappings in a Menger probabilistic metric space endowed with a graph. Fixed Point Theory Appl. 2015, 113 (2015). doi: 10.1186/s13663-015-0361-y MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Bachar, M., Magal, P.: Existence of periodic solution for a class of delay differential equations with impulses. Topics in functional differential and difference equations (Lisbon, 1999), 37–49. Fields Inst. Commun. 29 Amer. Math. Soc., Providence, RI (2001)Google Scholar
  8. 8.
    Bachar, M., Khamsi, M.A.: Delay differential equation in metric spaces: a partial ordered sets approach. Fixed Point Theory Appl. 2014, 193 (2014). doi: 10.1186/1687-1812-2014-193 CrossRefGoogle Scholar
  9. 9.
    Bachar, M., Khamsi, M.A.: Fixed points of monotone mappings and application to integral equations. Fixed Point Theory Appl. 2015, 110 (2015). doi: 10.1186/s13663-015-0362-x MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Bachar, M., Khamsi, M.A.: On monotone Ćirić quasi-contraction mappings. J. Math. Inequal. 10(2), 511–519 (2016). doi: 10.7153/jmi-10-40 MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Bachar, M., Khamsi, M.A.: Properties of fixed point sets of monotone nonexpansive mappings in Banach spaces. Numer Func Anal Opt. 37(3), 277–283 (2016). doi: 10.1080/01630563.2015.1136889 MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Banach, S.: Sur les opérations dans les ensembles abstraits et leurs applications. Fund. Math. 3, 133–181 (1922)zbMATHGoogle Scholar
  13. 13.
    Bhaskar, T.G., Lakshmikantham, V.: Fixed point theory in partially ordered metric spaces and applications. Nonlinear Anal. 65, 1379–1393 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Beauzamy, B.: Introduction to Banach Spaces and Their Geometry. North-Holland, Amsterdam (1985)zbMATHGoogle Scholar
  15. 15.
    Ben-El-Mechaiekh, H.: The Ran-Reurings fixed point theorem without partial order: a simple proof. J. Fixed Point Theory Appl. (2015). doi: 10.1007/s11784-015-0218-3 MathSciNetzbMATHGoogle Scholar
  16. 16.
    Bin Dehaish, B.A., Khamsi, M.A.: Mann iteration process for monotone nonexpansive mappings. Fixed Point Theory Appl. 2015, 177 (2015). doi: 10.1186/s13663-015-0416-0
  17. 17.
    Bin Dehaish, B.A., Khamsi, M.A.: Browder and Göhde fixed point theorem for monotone nonexpansive mappings. Fixed Point Theory Appl. 2016, 20 (2016). doi: 10.1186/s13663-016-0505-8
  18. 18.
    Brezis, H., Lieb, E.: A relation between pointwise convergence of functions and convergence of functionals. Proc. Amer. Math. Soc. 88–3, 486–490 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Browder, F.E.: Nonexpansive nonlinear operators in a Banach space. Proc. Natl. Acad. Sci. USA 54, 1041–1044 (1965)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Bruck, R.E.: Properties of fixed-point sets of nonexpansive mappings in Banach spaces. Trans. Am. Math. Soc. 179, 251–262 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Ćirić, L.B.: A generalization of Banach’s contraction principle. Proc. Am. Math. Soc. 45, 267–273 (1974)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Diestel, J.: Geometry of Banach Spaces—Selected Topics. Springer Lecture Notes in Math. No. 485. Springer, Berlin (1957)Google Scholar
  23. 23.
    Dugundji, J., Granas, A.: Fixed Point Theory. PWN-Polish Scientific Publ, Warszawa, Polska Akademia Nauk, Instytut Matematyczny (1982)zbMATHGoogle Scholar
  24. 24.
    El-Sayed, S.M., Ran, A.C.M.: On an iteration method for solving a class of nonlinear matrix equations. SIAM J. Matrix Anal. Appl. 23(3), 632–645 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Goebel, K., Kirk, W.A.: Iteration processes for nonexpansive mappings. Contemp. Math. 21, 115–123 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Goebel, K., Kirk, W.A.: Topics in Metric Fixed Point Theory. Cambridge University Press, Cambridge (1990)CrossRefzbMATHGoogle Scholar
  27. 27.
    Göhde, D.: Zum Prinzip der kontraktiven Abbildung. Math. Nachr. 30, 251–258 (1965)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Ishikawa, S.: Fixed points and iteration of a nonexpansive mapping in a Banach space. Proc. Am. Math. Soc. 59, 65–71 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Jachymski, J.: The contraction principle for mappings on a metric space with a graph. Proc. Am. Math. Soc. 136, 1359–1373 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Jleli, M., Samet, B.: Remarks on Nieto and Rodriguez-López fixed point theorem (personal communication) Google Scholar
  31. 31.
    Kelisky, R.P., Rivlin, T.J.: Iterates of Bernstein polynomials. Pacific J. Math. 21, 511–520 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Khamsi, M.A., Khan, A.R.: On monotone nonexpansive mappings in \(L_1([0,1])\). Fixed Point Theory Appl. 2015, 94 (2015). doi: 10.1186/s13663-015-0346-x MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Khamsi, M.A., Kirk, W.A.: An Introduction to Metric Spaces and Fixed Point Theory. John Wiley, New York (2001)CrossRefzbMATHGoogle Scholar
  34. 34.
    Kirk, W.A.: A fixed point theorem for mappings which do not increase distances. Am. Math. Monthly 72, 1004–1006 (1965)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Kirk, W.A.: Fixed points of asymptotic contractions. J. Math. Anal. Appl. 277, 645–650 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Kirk, W.A.: Asymptotic pointwise contractions. In: Plenary Lecture, the 8th International Conference on Fixed Point Theory and Its Applications, Chiang Mai University, Thailand, July 16–22, 2007Google Scholar
  37. 37.
    Krasnoselskii, M.A.: Two observations about the method of successive approximations. Uspehi Mat. Nauk 10, 123–127 (1955)MathSciNetGoogle Scholar
  38. 38.
    Nadler Jr., S.B.: Multi-valued contraction mappings. Maruzen, Tokyo. 30, 475–488 (1950)MathSciNetzbMATHGoogle Scholar
  39. 39.
    Nieto, J.J., Rodríguez-López, R.: Contractive mapping theorems in partially ordered sets and applications to ordinary differential equations. Order 22(3), 223–239 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    Opial, Z.: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bull. Am. Math. Soc. 73, 591–597 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    Pǎcurar, M: Iterative methods for fixed point approximation. Ph.D. Thesis, Babeş-Bolyai University, Cluj-Napoca (2009)Google Scholar
  42. 42.
    Ran, A.C.M., Reurings, M.C.B.: A fixed point theorem in partially ordered sets and some applications to matrix equations. Proc. Am. Math. Soc. 132(5), 1435–1443 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  43. 43.
    Rus, I.A.: Iterates of Bernstein operators, via contraction principle. J. Math. Anal. Appl. 292, 259–261 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  44. 44.
    Samet, B.: Ran-Reurings fixed point theorem is an immediate consequence of the Banach contraction principle. J. Nonlinear Sci. Appl. 9, 873–875 (2016)MathSciNetzbMATHGoogle Scholar
  45. 45.
    Smith, J.L.: Monotone dynamical systems. An introduction to the theory of competitive and cooperative systems. Mathematical Surveys and Monographs, 41. American Mathematical Society, Providence, RI, 1995. A.M.S. vol. 41 (1995)Google Scholar
  46. 46.
    Sultana, A., Vetrivel, V.: Fixed points of Mizoguchi Takahashi contraction on a metric space with a graph and applications. J. Math. Anal. Appl. 417, 336–344 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  47. 47.
    Turinici, M.: Fixed points for monotone iteratively local contractions. Dem. Math. 19, 171–180 (1986)MathSciNetzbMATHGoogle Scholar
  48. 48.
    Turinici, M.: Ran and Reurings theorems in ordered metric spaces. J. Indian Math Soc. 78, 207–2014 (2011)MathSciNetzbMATHGoogle Scholar
  49. 49.
    Zeidler, E.: Nonlinear Functional Analysis and its Applications I: Fixed-Point Theorems. Springer-Verlag, New York (1986)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing 2016

Authors and Affiliations

  1. 1.Department of Mathematics, College of SciencesKing Saud UniversityRiyadhSaudi Arabia
  2. 2.Department of Mathematical SciencesThe University of Texas at El PasoEl PasoUSA
  3. 3.Department of Mathematics and StatisticsKing Fahd University of Petroleum and MineralsDhahranSaudi Arabia

Personalised recommendations